Alert archive / North Carolina / Special Weather Statements in 2015

Special Weather Statement, NWS Raleigh, NC

April 9, 2015Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this special weather statement at Apr 9, 2015, 8:21 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 8:21 PM EDT (00:21 UTC)
Expired
Apr 9, 2015, 9:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 7 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
412 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WWUS82 KRAH 100021
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU APR 9 2015
 
NCZ041-042-100115-
WAKE NC-JOHNSTON NC-
821 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
WAKE AND CENTRAL JOHNSTON COUNTIES UNTIL 915 PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARNER
TO 7 MILES WEST OF CLAYTON TO NEAR ANGIER...AND MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
HOLLY SPRINGS...KNIGHTDALE...MICRO...SELMA...WENDELL...PINE LEVEL...
FLOWERS...LAKE BENSON...EMIT...LAKE WHEELER AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3579 7825 3577 7825 3576 7823 3559 7814
      3543 7832 3559 7883 3569 7884 3583 7868
TIME...MOT...LOC 0021Z 274DEG 19KT 3576 7860 3561 7858 3554 7873 

$$

77

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Apr 9, 4:12 PM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Apr 9, 4:12 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
412 PM EDT THU APR 9 2015

.SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS
EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE
A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC
REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE
APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL
FOLLOW FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 355 PM THURSDAY...

AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW
AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS
CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE
UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL
TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH
THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT.

AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE
NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN.
THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN
NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER
SHORTLY AFTER DARK.

THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH
INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO
PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC
HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS
AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD
CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT...
SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON.
SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT
THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO
DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN
AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING.

ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE
INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE
THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED
LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT
MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE
HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE
PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE
PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/
DESTABILIZATION WILL BE MINIMIZED.

AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE
EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF
THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING
SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO
PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN
PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME
50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA
THIS EVENING.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 405 PM THURSDAY...

BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE
TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR -
ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC-
WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A
BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A
PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START
MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA
BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL
ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN
NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN
UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON.
HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE
AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND
SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING
COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW
WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH
GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT
THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW
AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING
STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND
PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING
CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL
PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 305 AM THURSDAY...

THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE
FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH
WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT.  THE DRIER
AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A
FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A
TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN
QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE.  WITH THE
HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING
CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A
FEW AREAS OF UPPER 30S.  IT DOESNT APPEAR CONDITIONS WILL BE COLD
ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES.
ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A
LITTLE MILDER IN THE MID 40S TO NEAR 50.

FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES
WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES
MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS
HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE
NORTHEAST...BUILDS TO OUR NORTH.  FORECAST UNCERTAINTY GROWS RAPIDLY
PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT
REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH.  WE
SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT
MOVES INTO THE REGION.  INSTABILITY LOOKS LIMITED DURING THE FIRST
HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE
WEEK WITH THE AFOREMENTIONED UPPER TROUGH.  TEMPS SHOULD BE WITHIN A
FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND
THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...

A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO
LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS
WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE
AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE...
HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES
DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD
NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z...
LATEST AT RWI.

CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY
MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING
COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT
OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND
RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS
FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY
SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20
KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND
25 KTS BY MIDDAY-EARLY AFTERNOON FRI.

THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM
UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND
STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A
MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE
WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z
SAT...LATEST AT RWI AND FAY.

OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED
BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION
WITH A SLOWLY PASSING COLD FRONT MON-TUE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...22
AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT THU APR 9 2015

NCZ021>025-038>043-073>078-083>086-088-089-102045-
FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS
EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS
AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ007>011-026>028-102045-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-
442 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD
OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY
NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND
THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

RAH

In the hours before

Local storm report, Apr 9, 7:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             5 NW HIGH POINT         36.03N  80.06W
04/09/2015  E0.50 INCH       FORSYTH            NC   TRAINED SPOTTER

            HALF INCH HAIL ON I-40 NEAR COLFAX

&&

EVENT NUMBER RAH1500605

KRD
Local storm report, Apr 9, 7:55 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             1 E APEX                35.73N  78.82W
04/09/2015  M0.50 INCH       WAKE               NC   NWS EMPLOYEE

            LASTED A GOOD 5 MINUTES.

&&

EVENT NUMBER RAH1500606

WSS
Local storm report, Apr 9, 8:02 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
802 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             2 SW HOLLY SPRINGS      35.63N  78.86W
04/09/2015  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            DIME SIZE HAIL

&&

EVENT NUMBER RAH1500608

KRD
Local storm report, Apr 9, 8:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             6 WSW CEDAR CREEK       34.93N  78.85W
04/09/2015  M1.00 INCH       CUMBERLAND         NC   LAW ENFORCEMENT

&&

EVENT NUMBER RAH1500609

KRD
Special weather statement, Apr 9, 8:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT THU APR 9 2015

NCZ075>077-100045-
MOORE NC-LEE NC-HARNETT NC-
807 PM EDT THU APR 9 2015

...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
NORTHEASTERN MOORE...LEE AND WEST CENTRAL HARNETT COUNTIES UNTIL 845
PM EDT...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
CARTHAGE TO 7 MILES EAST OF SOUTHERN PINES...AND MOVING NORTHEAST AT
30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SANFORD...CARTHAGE...WHISPERING PINES...BROADWAY...VASS...CAMERON...
GUM SPRINGS...LEMON SPRINGS...PINEVIEW...TRAMWAY...OLIVIA AND
CUMNOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3543 7950 3558 7913 3536 7892 3520 7922
      3521 7923 3521 7925 3520 7925 3520 7928
      3518 7930
TIME...MOT...LOC 0006Z 241DEG 28KT 3539 7942 3521 7928

77
Special weather statement, Apr 9, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU APR 9 2015

NCZ041-042-100115-
WAKE NC-JOHNSTON NC-
821 PM EDT THU APR 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN
WAKE AND CENTRAL JOHNSTON COUNTIES UNTIL 915 PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GARNER
TO 7 MILES WEST OF CLAYTON TO NEAR ANGIER...AND MOVING EAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
HOLLY SPRINGS...KNIGHTDALE...MICRO...SELMA...WENDELL...PINE LEVEL...
FLOWERS...LAKE BENSON...EMIT...LAKE WHEELER AND COATS CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3579 7825 3577 7825 3576 7823 3559 7814
      3543 7832 3559 7883 3569 7884 3583 7868
TIME...MOT...LOC 0021Z 274DEG 19KT 3576 7860 3561 7858 3554 7873

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:07 PM EDTSpecial Weather StatementRAHLee38 min
Apr 9, 8:26 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake49 min
Apr 9, 8:31 PM EDTSpecial Weather StatementRAHHarnett44 min
Apr 9, 9:08 PM EDTSpecial Weather StatementRAHHarnett52 min
Apr 9, 9:09 PM EDTSpecial Weather StatementRAHHoke, Scotland66 min
Apr 9, 9:21 PM EDTSpecial Weather StatementRAHJohnston, Wilson69 min
Apr 9, 9:26 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake34 min
Apr 9, 9:43 PM EDTAreal Flood AdvisoryRAHJohnston3 hr
Apr 9, 10:09 PM EDTSpecial Weather StatementRAHDurham, Wake66 min
Apr 9, 10:32 PM EDTSpecial Weather StatementRAHWayne58 min
Apr 9, 10:52 PM EDTSpecial Weather StatementRAHWilson38 min
Apr 9, 11:23 PM EDTSpecial Weather StatementRAHWake52 min
Apr 10, 12:24 AM EDTSpecial Weather StatementRAHEdgecombe, Nash36 min
Apr 10, 3:48 AM EDTDense Fog AdvisoryRAHForsyth, Granville, Guilford, Halifax, Person, Vance and 1 more5 hr

Nearby

Special Weather Statements in North Carolina, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.